Alert archive / Washington / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 32, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 5, 2006, 8:04 PM PDT for Okanogan County, Washington. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2006, 8:04 PM PDT (03:04 UTC)
- Expired
- Jul 5, 2006, 8:30 PM PDT
- In force
- 26 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Okanogan County, WA
The radar
The Spokane radar (KOTX), 195 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 4:28 PM PDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2765 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 060304 SVROTX WAC047-060330- /O.NEW.KOTX.SV.W.0032.060706T0304Z-060706T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 804 PM PDT WED JUL 5 2006 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON * UNTIL 830 PM PDT * AT 801 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OROVILLE...OR ABOUT 37 MILES NORTH OF OMAK...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOLSON BY 815 PM PDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4896 11959 4882 11940 4911 11888 4927 11910 $$ RJ
1 follow-up statement
000 WWUS56 KOTX 060333 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 832 PM PDT WED JUL 5 2006 WAC047-060342- /O.EXP.KOTX.SV.W.0032.000000T0000Z-060706T0330Z/ OKANOGAN WA- 832 PM PDT WED JUL 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OKANOGAN COUNTY EXPIRED AT 830 PM PDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND MOVED NORTH INTO BRITISH COLUMBIA. LAT...LON 4896 11959 4882 11940 4911 11888 4927 11910 $$ RJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:17 PM PDT, 47 minutes earlier.
Area forecast discussion, Jul 5, 7:17 PM PDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
717 PM PDT WED JUL 5 2006
.SYNOPSIS...MOIST AND UNSTABLE AIR MASS OVER THE REGION WILL
MAINTAIN A THREAT OF THUNDERSTORMS TONIGHT...BEFORE DRIER AND MORE
STABLE AIR SPREADS WEST TO EAST ON THURSDAY. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE TONIGHT...AND
ACROSS THE EASTERN THIRD OF THE AREA ON THURSDAY.
&&
.DISCUSSION...
UPDATED THE FORECAST TO REMOVE THE SEVERE THUNDERSTORM WATCH FROM
THE CENTRAL CASCADES...CHELAN AND DOUGLAS COUNTIES. THE ATMOSPHERE
IS STABILIZING DUE TO THE MARINE PUSH AND WESTERLY FLOW...AND CELLS HAVE
DIMINISHED ACROSS THESE AREAS AND POINT SOUTH. SEVERE STORMS
CONTINUE ACROSS OKANOGAN COUNTY WHERE THE MAIN THREAT HAS CHANGED
FROM LARGE HAIL TO GUSTY WINDS. THESE STORMS WILL CONTINUE TO LIFT
NORTH INTO BC OVER THE NEXT 1-2 HRS. IN THE SOUTH...STORMS HAVE
FIRED UP IN BLUES OF NE OREGON AND BEGINNING TO LIFT INTO SE WA.
THESE STILL BEAR WATCHING OVER THE NEXT SEVERAL HOURS.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TO PERSIST ACROSS ALL OF
EASTERN WA AND NORTH IDAHO THROUGH 00Z FRIDAY. THE MAIN AVIATION
CONCERNS WILL REVOLVE AROUND THUNDERSTORM CHANCES OVER THE AREA.
THROUGH THE EVENING...MAINLY OVER OKANOGAN COUNTY AND IN SE WA AND THE
SRN PORTION OF THE ID PANHANDLE. THESE STORM WILL HAVE THE
POTENTIAL FOR LARGE HAIL AND GUSTY WINDS. THE ACTIVITY WILL TAPER
OFF AFTER 06Z. RFOX
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 63 85 55 83 56 89 / 20 20 20 0 0 0
COEUR DALENE 61 85 53 84 52 90 / 20 40 30 0 0 0
PULLMAN 59 81 50 81 52 88 / 40 30 20 0 0 0
LEWISTON 65 89 60 91 61 97 / 40 30 20 0 0 0
COLVILLE 58 88 52 85 48 91 / 30 30 30 0 0 0
SANDPOINT 59 82 54 81 52 87 / 40 40 30 0 0 0
KELLOGG 59 84 53 83 55 89 / 50 40 30 0 0 0
MOSES LAKE 63 89 57 87 56 93 / 10 10 0 0 0 0
WENATCHEE 64 87 59 86 61 92 / 10 0 0 0 0 0
OMAK 63 90 56 88 56 94 / 30 10 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH UNTIL 10 PM WEDNESDAY FOR IDAHO
PALOUSE...CENTRAL PANHANDLE MOUNTAINS...LEWISTON AREA...LEWIS
AND SOUTHERN NEZ PERCE COUNTIES.
WA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM WEDNESDAY FOR NORTHEAST
BLUE MOUNTAINS...LOWER GARFIELD AND ASOTIN COUNTIES...
WASHINGTON PALOUSE...OKANOGAN HIGHLANDS...EAST SLOPES
NORTHERN CASCADES...OKANOGAN VALLEY.
&&Hazardous weather outlook, Jul 5, 7:22 PM PDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
722 PM PDT WED JUL 5 2006
IDZ003-004-026-027-WAZ031>033-038-042-043-070230-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...MOSCOW...ST. MARIES...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...LEWISTON...KAMIAH...
CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...
PULLMAN...REPUBLIC...INCHELIUM...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE
722 PM PDT WED JUL 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND
SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
SEVERE THUNDERSTORM WATCH 586 IN EFFECT UNTIL 10 PM PDT THIS
EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWCNOTX /WWUS86 KOTX/
.DAY ONE...TONIGHT
A VERY MOIST AND UNSTABLE AIR MASS WILL CONTINUE TO SUPPORT
SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS EASTERN WASHINGTON
AND NORTH IDAHO TONIGHT. SEVERE THUNDERSTORMS WILL FAVOR AREAS
ALONG AND EAST OF A CHENEY TO WASHTUCNA AS WELL AS ACROSS WESTERN
OKANOGAN...CHELAN...AND DOUGLAS COUNTIES ALONG THE EAST SLOPES OF
THE CASCADES. LARGE HAIL...HEAVY DOWNPOURS AND WIND GUSTS IN EXCESS
OF 50 MPH CAN BE EXPECTED WITH ANY OF THE STRONGER THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MORE STRONG THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND
EVENING OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO.
IDZ001-002-WAZ034>037-041-044-070230-
NORTHERN PANHANDLE-COEUR DALENE AREA-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
WENATCHEE...WATERVILLE...MANSFIELD
722 PM PDT WED JUL 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.
.DAY ONE...TONIGHT
THE THREAT OF HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND
EVENING OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO.In the hours before
Local storm report, Jul 5, 5:22 PM PDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
522 PM PDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 14 NW ENTIAT 47.82N 120.43W
07/05/2006 E1.00 INCH CHELAN WA TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&
RMILLERLocal storm report, Jul 5, 6:12 PM PDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
612 PM PDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 11 ENE CHELAN 47.91N 119.81W
07/05/2006 DOUGLAS WA EMERGENCY MNGR
MUD AND DEBRIS FLOW COVERING SOUTH SHORE ROAD ON LAKE
CHELAN NEAR SLIDE PEAK. 2-3 FEET DEEP MAKING THE ROAD
IMPASSIBLE.
&&
RFOXLocal storm report, Jul 5, 6:42 PM PDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
642 PM PDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 6 WNW CHELAN 47.88N 120.15W
07/05/2006 M48.00 MPH CHELAN WA MESONET
0546 PM HAIL 6 WNW CHELAN 47.88N 120.15W
07/05/2006 M1.00 INCH CHELAN WA TRAINED SPOTTER
IN MASON. 1 TREE DOWN IN NAVARRE COULLE.
0550 PM HAIL CHELAN 47.85N 120.03W
07/05/2006 E0.75 INCH CHELAN WA TRAINED SPOTTER
0550 PM HEAVY RAIN CHELAN 47.85N 120.03W
07/05/2006 M0.87 INCH CHELAN WA TRAINED SPOTTER
IN LESS THAN 1 HOUR
0625 PM TSTM WND DMG CARLTON 48.24N 120.11W
07/05/2006 OKANOGAN WA EMERGENCY MNGR
DOWNED POWER LINE ON HIGHWAY 153 CAUSING SOME SPOT FIRES.
&&
RFOXLocal storm report, Jul 5, 7:31 PM PDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
731 PM PDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 6 WNW CHELAN 47.88N 120.15W
07/05/2006 M1.00 INCH CHELAN WA TRAINED SPOTTER
IN MASON. 1 TREE DOWN IN NAVARRE COULEE.
0555 PM FLASH FLOOD 11 WNW CHELAN 47.91N 120.25W
07/05/2006 CHELAN WA EMERGENCY MNGR
MUD AND DEBRIS FLOW COVERING SOUTH SHORE ROAD ON LAKE
CHELAN NEAR SLIDE PEAK. 3-10 FEET DEEP MAKING THE ROAD
IMPASSIBLE. ROCKS THE SIZE OF CARS ON THE ROAD.
0615 PM TSTM WND DMG WINTHROP 48.47N 120.18W
07/05/2006 OKANOGAN WA AMATEUR RADIO
TREES ON POWER LINES WITH SEVERAL POWER OUTAGES
0640 PM HAIL 2 SE TWISP 48.34N 120.09W
07/05/2006 M0.75 INCH OKANOGAN WA TRAINED SPOTTER
0640 PM FLASH FLOOD 2 SE TWISP 48.34N 120.09W
07/05/2006 OKANOGAN WA TRAINED SPOTTER
TREMENDOUS RAIN AND FLASHING FLOODING
&&
RFOXLocal storm report, Jul 5, 7:32 PM PDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
732 PM PDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 10 WNW PATEROS 48.11N 120.10W
07/05/2006 M51.00 MPH OKANOGAN WA MESONET
DOUGLAS INGRAM RIDGE RAWS
0650 PM FLASH FLOOD METHOW 48.12N 120.00W
07/05/2006 OKANOGAN WA AMATEUR RADIO
HEAVY RAIN PRODUCED MUD DEBRIS ON ROADWAY, BLOCKING THE
ROAD.
&&
RFOXLocal storm report, Jul 5, 7:56 PM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
756 PM PDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL CONCONULLY 48.56N 119.75W
07/05/2006 E0.75 INCH OKANOGAN WA TRAINED SPOTTER
ESTIMATED GUSTS 40-50 MPH
0720 PM TSTM WND DMG CONCONULLY 48.56N 119.75W
07/05/2006 OKANOGAN WA PUBLIC
SHEET METAL BLOWN OFF ROOF
&&
MLMThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:44 PM PDT | Severe Thunderstorm Warning | OTX | Chelan | 61 min |
| Jul 5, 5:59 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 61 min |
| Jul 5, 6:43 PM PDT | Flash Flood Warning | OTX | Okanogan | 2 hr |
| Jul 5, 7:02 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 58 min |
| Jul 6, 10:48 AM PDT | Severe Thunderstorm Warning | OTX | Douglas, Grant | 57 min |
| Jul 6, 1:27 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Lincoln | 48 min |
| Jul 6, 2:34 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Stevens | 56 min |
| Jul 6, 3:23 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield, Whitman | 47 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.